MAUDE Adverse Event Report: ALCON GRIESHABER AG DIATHERMY PROBE DSP; UNIT, PHACOFRAGMENTATION, ACCESSORY, PROBE

ALCON GRIESHABER AG DIATHERMY PROBE DSP; UNIT, PHACOFRAGMENTATION, ACCESSORY, PROBE
Catalog Number 339.31
Medical Device Problem Code Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample is available that has not yet been received at manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during cataract/vitrectomy procedure the electricity did not conduct to the probe during insertion.The surgery was completed after replacing with the another probe.There was no harm to the patient.
 
Additional Manufacturer Narrative
The instrument was visually inspected.No abnormality was observed.Electrical resistance measurements indicate insufficient contact.When the instrument was opened, the contacts were not destroyed.Nevertheless, no defect contact points in the instrument could be identified.All contact points were specifically investigated but non of the contact points was loose.Based on the outcome of this investigation the complaint of the customer can be confirmed but the root cause could not be determined anymore.In production a 100% inspection of the instrument is performed which would identify defect contact points.Since the instrument passed this test, the contact must have been affected later.But this cannot be determined anymore.The root cause was unable to be verified as no signs were found indicating the cause of insufficient contact.A manufacturing or design related root cause for the damage of the complained device has not been identified.This complaint has been reviewed and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis.The manufacturer internal reference number is: (b)(4).

Brand Name
DIATHERMY PROBE DSP
Common Device Name
UNIT, PHACOFRAGMENTATION, ACCESSORY, PROBE
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
MDR Report Key12160314
Report Number3003398873-2021-00045
Device Sequence Number4700752
Product Code HQC
UDI-Device Identifier07612717071384
UDI-Public07612717071384
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number339.31
Device Lot NumberF169047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1